Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Wilmington, OH

June 5, 2000Pickaway County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2000, 6:20 PM EDT for Pickaway County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2000, 6:20 PM EDT (22:20 UTC)
Expired
Jun 5, 2000, 7:15 PM EDT
In force
55 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Pickaway County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:00 PM EDTThunderstorm Wind 50 ECircleville, OHA tree and several large limbs were blown down on Island Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 052221
SVRILN
OHC129-052315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT MON JUN 5 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PICKAWAY COUNTY IN CENTRAL OHIO...

* UNTIL 715 PM EDT...

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES NORTHWEST OF WILLIAMSPORT...OR ABOUT
  11 MILES NORTHEAST OF WASHINGTON COURT HOUSE...MOVING EAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLIAMSPORT...
  SOUTH BLOOMFIELD...
  CIRCLEVILLE...
 
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. 
AT 615 PM...A TRAINED SPOTTER IN BLOOMINGBURG IN FAYETTE COUNTY 
REPORTED QUARTER SIZE HAIL WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND..#.LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

.END/DIAN-REED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 2:50 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
250 PM EDT MON JUN 5 2000

SURFACE LOW HAS BECOME ELONGATED AND WAS LOCATED OVER SOUTHERN
OH...WV...EASTERN KY...AND SE IN THIS AFTERNOON. LATEST WATER VAPOR
INDICATED UPPER LEVEL SYSTEM WAS MOVING ACROSS NW OH AND IN. VISIBLE
SATELLITE PICTURES SHOW NUMEROUS BREAKS AHEAD OF UPPER LEVEL SYSTEM.
CURRENTLY SEEING SOME DEVELOPMENT AHEAD OF UPPER LEVEL SYSTEM IN
INDIANA.

MODELS SIMILAR OVER NEXT 24 TO 48 HOURS. SURFACE LOW MOVES EAST
TONIGHT AND TUESDAY. WITH UPPER LEVEL SHORTWAVE MOVING THROUGH FA
TONIGHT WILL KEEP MENTION OF PRECIP IN FORECASTS FOR TONIGHT BUT
MENTION MAINLY EARLY...EXCEPT SW WHERE WILL USE EVENING WORDING.
HIGHEST POPS WILL BE IN EAST PARTS OF FA WITH LIKELY POPS THERE. THE
LOW WILL BE IN CLOSE ENOUGH PROXIMITY ON TUESDAY TO PROVIDE A GOOD
NORTH FLOW ACROSS FA. WITH THESE CONDITIONS EXPECT SOME CLOUDS
DURING THE DAY WITH DECREASE IN CLOUDS LATE IN DAY. HIGH PRESSURE
BUILDS OVER THE AREA BEGINNING TUESDAY NIGHT AND FORECAST LOOKS DRY
THROUGH SATURDAY.

FWC AND FAN TEMPERATURES SIMILAR AND WILL USE COMBINATION OF THE
TWO. WILL SEE A WARMING TREND AS WEEK PROGREISSES.

CLEMISILN OUT SHORTLY.

.ILN...NONE.

PARKER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:50 PM EDTSevere Thunderstorm WarningILNFayette, Madison40 min
Jun 5, 7:30 PM EDTSevere Thunderstorm WarningILNHocking45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.